Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 158, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 7, 2004, 1:27 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 1:27 PM CDT (18:27 UTC)
- Expired
- Jul 7, 2004, 2:15 PM CDT
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3613 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 071827 SVRNEW LAC077-125-MSC157-071915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 123 PM CDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA WILKINSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 215 PM CDT * AT 115 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF BATCHELOR...OR ABOUT 18 MILES WEST OF NEW ROADS...MOVING NORTHEAST AT 15 TO 20 MPH. THE STORM WILL BE MOVING TOWARDS BATCHELOR AND TUNICA WITHIN THE NEXT 40 MINUTES. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR AND PEA TO MARBLE SIZE HAIL. STAY INDOORS AND AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3087 9183 3071 9168 3101 9132 3120 9152 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:30 AM CDT, 10 hours 57 minutes earlier.
Area forecast discussion, Jul 7, 2:30 AM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 AM CDT WED JUL 7 2004 .DISCUSSION... LOOKING AT 00Z MODEL RUNS...ALL STATISTICAL PRODUCTS HAVE LOWERED POPS 20% ON AVERAGE FROM 12Z TO 00Z YESTERDAY. THE DRYING TREND STARTED AT 18Z YESTERDAY AND CONTINUED THROUGH 00Z YESTERDAY EVENING. THIS IS WHERE THE QUESTIONS ARRISE. AFTER SPEAKING WITH LCH...THEY NOTICED THE DOWNWARD TREND IN THE 18Z MOS RUN WHICH STILL USED THE 12Z SOUNDING DATA. THE LCH SOUNDING TAKEN AT 00Z WAS WAY TOO DRY. SINCE THE MOS PRODUCTS SHOW A DECREASING TREND BEFORE THE 00Z RELEASE...THERE MAY BE SOME VALIDITY TO THE DECREASE. FINAL THOUGHTS IS THAT THE DRY SOUNDING WAS INVOLVED IN SOME WAY OF BRINGING POP NUMBERS DOWN ON THE 00Z MOS RUN. BUT SINCE I AM NOT SURE HOW MUCH...WILL ONLY DROP POP NUMBERS BY 10% ACROSS THE BOARD. THIS SEEMS TO MATCH VERY WELL WITH LCH AND MOB AS WELL. WILL NOT MAKE ANY CHANGES WHATSOEVER TO ANY OTHER PORTION OF ONGOING PACKAGE. AFTER MAKING A CALL TO NCEP...THEY WILL BE RUNNING THE 06Z CYCLE MODELS WITHOUT THE 00Z LCH SOUNDING DATA TO SEE IF THERE IS ANY DIFFERENCE. THANKS LCH FOR COORD... && PRELIMINARY POINT NUMBERS... MCB 90 70 90 70 / 50 20 60 30 BTR 90 72 90 72 / 50 20 60 30 MSY 90 75 89 74 / 50 20 60 30 GPT 90 73 89 75 / 50 20 60 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 17
Hazardous weather outlook, Jul 7, 11:00 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED JUL 7 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARD FROM ISOLATED SEVERE WEATHER WILL BE DAMAGING WINDS ACROSS EXTREME SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA BETWEEN 3 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM COVERAGE WILL INCREASE THURSDAY AND DECLINE BELOW NORMAL NUMBERS BY FRIDAY AND CONTINUING THROUGH THE WEEKEND. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY. ORGANIZED SEVERE WEATHER IS NO EXPECTED FRIDAY THROUGH TUESDAY BUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18 HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT WED JUL 7 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071600- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR TODAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARD FROM SEVERE WEATHER WILL BE DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE WITH THE STRONG LIFT PRODUCED BY THE STRONGEST THUNDERSTORMS DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM COVERAGE WILL INCREASE THURSDAY AND DECLINE BELOW NORMAL NUMBERS BY FRIDAY AND CONTINUING THROUGH THE WEEKEND. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY. ORGANIZED SEVERE WEATHER IS NO EXPECTED FRIDAY THROUGH TUESDAY BUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:41 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jul 7, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 56 min |
| Jul 7, 1:36 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 34 min |
| Jul 7, 1:50 PM CDT | Severe Thunderstorm Warning | LIX | Saint James | 55 min |
| Jul 7, 2:23 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 47 min |
| Jul 7, 2:26 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 44 min |
| Jul 7, 2:42 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint John the Baptist | 33 min |
| Jul 7, 2:53 PM CDT | Special Marine Warning | LIX | 37 min | |
| Jul 7, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 60 min |
| Jul 7, 3:21 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 24 min |
| Jul 7, 3:32 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 28 min |
| Jul 7, 4:10 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 35 min |
| Jul 7, 4:48 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.